Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Atorvastatin?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5881 Questions

default
Posted on Tue, 4 Apr 2017 in Medicines and Side Effects
Question: What is the most common sideeffect of atorvastatin How long does it normaly take to see effects ? If its muscle pain does it go away
doctor
Answered by Dr. Ilir Sharka 46 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that the most common effect of atorvastatin is muscle pain or cramps.

These effects are usually seen since the first days from starting and they are more prominent when high doses are used.

If muscle pain starts, I would recommend performing liver enzymes and muscular enzymes (CPK) levels.

Stopping the drug may be needed when the muscle pain limits your daily function.

Hope to have been helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Liver

doctor1 MD

Sir/Madam, A year ago i had righ side stomach ache with vomiting...i did ultrasound everything was normal...doc said may be stone was present which ha gone out through urine...but since then sometimes i feel heaviness in my right abdomen and feel very uneasy...i consulted another doc...he said it was due to liver...but still i am experiencing the paiin and uneasiness sometimes. please help

doctor1 MD

Hi. im a 19 year old female. college nursing student. ive been getting mild/occasional indigestion and stomach pain for months but has been really bad over the last month or so. im a healthy weight, eat very healthy. no matter what i eat i still get indigestion and stomach cramps. the doctor has put me on 20mg somac and it work for about 2 weeks but now it has stopped working. i have had recent U/S on my full abdo and pelvic region with nothing comming back. blood tests for liver function and urine test all came back negative what could it be and what else i can i do. the doctor wont really do anything else and its really starting to bother me

thanks

doctor1 MD

Hello, My husband has extreme fatigue, constant low stomach pain, and severe constipation. We have had him tested for Hep A and Mono which were both negative. One doctor said his liver was slightly enlarged and another said it wasn't enlarged at all. What do you suggest?

doctor1 MD

Hello I had my cesarean done on 29th of May 2014 was admitted in hospital for about 9days as my baby was receiving antibiotics,after 9days of discharged after 5days I suddenly got severe gastric pain with vomiting then went to emergency where they admitted me and my all the blood tests were done every blood test result was normal except lft all lft was normal except alt which was 560,after my delivery they gave coamixiclav for 15 days,paracetamol every 4hrly ibuprofen every 8hrly when they saw alt 560 then they gave me NAC after that my alt level was declined to 176 and now they put me on weekly blood tests I wanted to know about what is the reason behind is my liver is working normal?should I have to care anything in diet?and one more thing my ultrasound of liver was all normal kindly reply thanks.

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume liquor on a regular basis thats why got those test done; but all of sudden i realized that last week...